Clinical assessment scores worksheet with answers

Free printable Clinical assessment scores worksheet: 6 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy
E? / 4+V? / 5+M? / 6GCS?

Practice exercise (made-up values, not clinical guidance). A practice patient after a head injury opens the eyes only to pressure (a painful stimulus), makes no sounds and shows as the best motor response: abnormal flexion of the arms (decorticate posture). Find the Glasgow Coma Scale total GCS = E + V + M.

E 1–4V 1–5M 1–6
GCS =
2.Easy
128 kg189 cmBMI = kg/m²BMI = ?

Practice exercise (made-up values, not clinical guidance). An adult weighs 128 kg and is 189 cm tall. Find the body mass index BMI = weight (kg)/height (m)². Round to one decimal place.

128 kg189 cm
BMI = kg/m²
3.Medium
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 12/min, SpO₂ 94% on room air, blood pressure 96/58 mmHg, pulse 98/min, responds only to pain, temperature 37.1 °C. What is the NEWS2 total score?

RR 12SpO₂ 94%airSBP 96HR 98PT 37.1 °C
NEWS2 =
4.Medium
S? / 4+M? / 4+A? / 4+Mob? / 4+N? / 4+F? / 3Σ?

Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Braden scale: sensory perception: no impairment; moisture: constantly moist; activity: walks occasionally; mobility: no limitation; nutrition: very poor; friction and shear: no apparent problem. Find the Braden total B.

6–23
B =
5.Hard
underweighthealthy weightoverweightobesity class Iobesity class IIobesity class III

Practice exercise (made-up values, not clinical guidance). An adult weighs 147 kg and is 169 cm tall. Calculate the BMI and click the WHO weight category.

147 kg169 cm
  1. 1underweight
  2. 2healthy weight
  3. 3overweight
  4. 4obesity class I
  5. 5obesity class II
  6. 6obesity class III
6.Hard
not at riskmild riskmoderate riskhigh riskvery high risk

Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Braden scale: sensory perception: very limited; moisture: rarely moist; activity: walks frequently; mobility: very limited; nutrition: excellent; friction and shear: no apparent problem. Use the bands 19–23 not at risk, 15–18 mild, 13–14 moderate, 10–12 high and 9 or below very high. Click the risk level.

  1. 1not at risk
  2. 2mild risk
  3. 3moderate risk
  4. 4high risk
  5. 5very high risk

Answer key

  1. 1. GCS = 6
  2. 2. BMI = 35.8 kg/m²
  3. 3. NEWS2 = 7
  4. 4. B = 16
  5. 5. obesity class III
  6. 6. not at risk

Full step-by-step solutions: practise this topic on examproblems.com.